# SDR CA060725001

- Difficulty date: July 22, 2006
- Submitted: September 7, 2006
- Operation: General aviation
- Make and model: Airbus A340-313
- Aircraft time: 41,549 hours
- Engine: Ge CFM565A
- System (JASC): 3444 · Ground Proximity System
- Part: Switch
- Part number: 9650976003206
- Condition: Burned
- Location: Gpws
- Component: Gpws, Honeywell
- Component part number: 9650976003
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) WHILE ENROUTE, ON A POLAR ROUTE IN THE MIDDLE OF HUDSON BAY, THE FLIGHT CREW REPORTED ACRID SMOKE COMING OUT OF OVERHEAD PANEL IN THE AREA OF THE TERRAIN SWITCH AND THE FAILURE OF THE GPWS.  THE SMOKE THEN DISSIPATED.  THE CREW DECLARED A PAN PAN (URGENCY), AND RETURNED TO YYZ, WHERE THE FLIGHT LANDED 30,000 KG OVERWEIGHT. (TC NR 20060725001)
